Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 61, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 1, 2025, 10:34 AM EDT for Broward County, Palm Beach County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2025, 10:34 AM EDT (14:34 UTC)
- Expired
- Jun 1, 2025, 11:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:31 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 1, 7:31 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Miami FL 731 AM EDT Sun Jun 1 2025 ...New AVIATION... .SHORT TERM... (Tonight through Monday) Issued at 1131 PM EDT Sat May 31 2025 After a quiet lull overnight, activity will be quickly picking up early this morning. The latest CAMS depict a similar active set up for Sunday, with the heaviest showers beginning in the northern half of our region near Lake O, and slowly move south throughout the day. The SPC has the majority of South Florida under a marginal risk (1 in 5) for strong to severe thunderstorms with gusty winds. A rise in PWATs will assist the potential for moderate to heavy rainfall with a threat for localized flooding. However, due to the scattered nature of these showers and thunderstorms, it may be a matter of where the rain falls and at what time. The latest WPC QPF forecast shows the heaviest rain over the southwest and near Lake Okeechobee. However, any influence from sea breezes and outflow can impact how far, and where, the thunderstorms make it when moving from the north. The threat for erratic and gusty winds with frequent lightning will be possible with any passing storms. If you missed out on showers on Sunday, there will be another chance on Monday with the new week starting out with more active weather. The latest model runs show a favorable chance for widespread showers across the region with an increase in PWATs to 2.2-2.4". This will increase the threat for localized flooding, especially in urban areas. The WPC has the east coast corridor with a marginal threat (5-14%) for excessive rainfall leading to a flash flood risk. && .LONG TERM... (Monday night through next Saturday) Issued at 1131 PM EDT Sat May 31 2025 Heading towards the middle of the week, unsettled conditions will continue due to lingering moisture across South Florida. Periods of showers and storms will be possible each day through the remainder of the week with probabilities maximized during the afternoon. However, there model disagreement, regarding the mid- level trough's next step. Varying model guidance shows the potential for a mid-level low off of the Southeast coastline sometime between Tuesday and Wednesday. The latest guidance suite remains in disagreement with the evolution of this low in regard to location and how strong it actually becomes. At the same time, the next plume of Saharan Dust may push into South Florida from the Carribean, which could potentially bring some drier air into the region which could affect convection coverage. Overall, higher than usual uncertainty through the long term, However, the unsettled pattern and wet conditions look to continue through the upcoming week, especially sea breeze convection in the late week. The latest forecast takes a blend of the models and keeps active wet week ahead with near normal temperatures. && .AVIATION... (12Z TAFS) Issued at 722 AM EDT Sun Jun 1 2025 Periods of MVFR to IFR conditions likely this afternoon across all TAF sites as a line of SHRA/TSRA moves through the region. Generally westerly winds today. && .MARINE... Issued at 1131 PM EDT Sat May 31 2025 Gentle to moderate winds will remain westerly over the weekend as a frontal boundary stalls out. Chances for showers and storms over local waters remains elevated through the weekend as a front lingers across the Florida Peninsula. Seas across the Atlantic waters will remain at 3 feet or less through the weekend while seas across the Gulf waters remain at 2 feet or less. Any thunderstorm that develops may produce brief periods of rough seas and gusty winds. && .PRELIMINARY POINT TEMPS/POPS... Miami 89 77 89 74 / 70 60 90 80 West Kendall 91 74 90 72 / 70 60 90 80 Opa-Locka 91 76 91 74 / 70 60 90 80 Homestead 90 76 89 74 / 60 60 90 80 Fort Lauderdale 88 76 88 73 / 80 60 90 80 N Ft Lauderdale 89 76 89 73 / 80 60 90 70 Pembroke Pines 92 78 92 76 / 80 60 90 70 West Palm Beach 87 73 88 72 / 90 60 90 70 Boca Raton 90 74 91 72 / 80 70 90 70 Naples 86 76 88 73 / 80 60 70 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...JS LONG TERM....JS AVIATION...ATV
In the hours before
Special weather statement, Jun 1, 10:18 AM EDT, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
1018 AM EDT Sun Jun 1 2025
FLZ071-072-011445-
Inland Broward County FL-Metro Broward County FL-
1018 AM EDT Sun Jun 1 2025
...A strong thunderstorm will impact portions of northern Broward
County through 1045 AM EDT...
At 1018 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Sawgrass Mills Mall, or near Sunrise,
moving east at 25 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Springs, Davie, Plantation, Sunrise, Tamarac, Margate,
Lauderhill, Weston, Coconut Creek, North Lauderdale, Lauderdale
Lakes, Parkland, Broadview-Pompano Park, Sawgrass Mills Mall, Godfrey
Road, Village Park, Markham Park, and Ramblewood East.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2607 8042 2626 8045 2631 8020 2613 8021
TIME...MOT...LOC 1418Z 250DEG 24KT 2617 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FisherThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:48 AM EDT | Severe Thunderstorm Warning | MFL | Glades | 27 min |
| Jun 1, 5:53 AM EDT | Special Marine Warning | MFL | 67 min | |
| Jun 1, 7:39 AM EDT | Special Marine Warning | MFL | 36 min | |
| Jun 1, 7:47 AM EDT | Severe Thunderstorm Warning | MFL | Glades | 13 min |
| Jun 1, 8:10 AM EDT | Special Marine Warning | MFL | 35 min | |
| Jun 1, 8:37 AM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 1, 9:23 AM EDT | Special Marine Warning | MFL | 52 min | |
| Jun 1, 9:25 AM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 1, 10:18 AM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Jun 1, 10:39 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 104 min |
| Jun 1, 10:44 AM EDT | Special Marine Warning | MFL | 31 min | |
| Jun 1, 10:51 AM EDT | Special Marine Warning | MFL | 39 min | |
| Jun 1, 11:23 AM EDT | Special Marine Warning | MFL | 52 min | |
| Jun 1, 11:53 AM EDT | Special Marine Warning | MFL | 37 min | |
| Jun 1, 12:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jun 1, 12:32 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.